Texas, 2012Drought in Texas, October 1 to 31, 2012
October 1 to 31, 2012 · NWS EPZ · 1 event in 1 county or zone
A dry month of October kept Severe(D2) drought conditions going across Far West El Paso County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry month of October kept Severe(D2) drought conditions going across Far West El Paso County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 30, 2:10 PM MST, 9 hours 50 minutes earlier.
Area forecast discussion, Sep 30, 2:10 PM MST, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
310 PM MDT SUN SEP 30 2012
.SYNOPSIS...
A WEAK DISTURBANCE ALOFT WILL DROP SOUTH OVER PORTIONS OF THE
BORDERLAND TONIGHT. SOME SHOWERS OR A THUNDERSTORM ARE POSSIBLE FROM
EL PASO EAST TONIGHT. OTHERWISE LARGE RIDGE OF HIGH PRESSURE WILL
PERSIST OVER THE DESERT SOUTHWEST AND GREAT BASIN THROUGH MOST OF
THE WEEK AHEAD. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE
NORMAL. A SERIES OF COOL FRONTS WILL TRY TO PUSH WEST ACROSS THE
AREA AFTER THURSDAY SO THE END OF THE WEEK MAY SEE A COOLER
PATTERN.
&&
.DISCUSSION...
BUILDING RIDGE ALOFT NOW WELL ENTRENCHED OVER THE BAJA PENINSULA UP
TO CALIFORNIA AND NEVADA. LOTS OF DAMPENED ENERGY FLOWING OVER THE
TOP OF THIS RIDGE AND DOWN THE FRONT SIDE HOWEVER. WV IMAGERY
SHOWING A COUPLE OF SHORT WAVES DROPPING SOUTH ACROSS NEW MEXICO.
FIRST ONE IS HELPING KICK OFF THUNDERSTORMS OVER THE SACS WHILE THE
SECOND ONE IS AIDING IN CONVECTION OVER NE NEW MEXICO. THESE TWO
FEATURES STILL PROGGED TO BE OVER SE NEW MEXICO LATE TONIGHT AND
SOUTH OF THE AREA MONDAY MORNING. LOW POPS FOR THE CWA EL PASO EAST
LOOK REASONABLE. WEAK SIDE DOOR FRONT ALSO DROPS DOWN TONIGHT...NOT
MUCH AFFECT OTHER THAN MAYBE SHAVING A FEW DEGREES OFF MONDAY HIGH
TEMPERATURES.
OTHERWISE RIDGE WILL DOMINATE THE WEATHER FOR MOST OF THIS WEEK.
THROUGH WEDNESDAY LITTLE CHANGE WITH FEW OR NO CLOUDS OTHER THAN
SOME AFTERNOON MOUNTAIN BUILDUPS. TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY ABOVE NORMAL. ON THURSDAY CANADIAN UPPER LOW WILL DIVE DOWN
TO THE CENTRAL PLAINS. THIS WILL PUSH A BACK DOOR COLD FRONT UP TO
THE EASTERN CWA. FEATURE ISN'T NEAR AS STRONG AS GFS HAD BEEN
SHOWING THE PREVIOUS SEVERAL MODEL RUNS. FOR NOW WILL PUT TOKE POPS
IN FOR THE SACS THURSDAY NIGHT AND COOL TEMPERATURES SOME ON FRIDAY
AND SATURDAY. GFS NOW SHOWING A SECOND AND STRONGER FRONT TO PUSH IN
SATURDAY NIGHT...BUT WITH THE MODEL UNCERTAINTY AND FORECAST PERIOD
ENDING ABOUT THEN WILL NOT INCLUDE THIS FEATURE IN THE FORECAST.
&&
.AVIATION....VALID 01/00Z-02/00Z.
A MINOR UPPER IMPULSE WILL MOVE SOUTHWARD THIS EVENING IN EASTERN
NMEX. SKY 00Z-10Z: SCT-BKN060-080 WITH ISOLD TCU CB TS EAST OF RIO
GRANDE. 10Z-00Z: SKC- FEW-SCT 060-100. GENERAL SFC WINDS NE-SE 5-10
KNOTS...INCREASING TO NE 10-15 KNOTS AFTER 06Z EAST OF RIO GRANDE
WITH ISOLD GUSTS 25-30 WEST SOME WEST SLOPES/PASSES.
.
&&
.FIRE WEATHER...
A WEAK UPPER DISTURBANCE FROM THE NORTH NORTHEAST WILL PASS OVER
MAINLY EASTERN NEW MEXICO THIS EVENING...BRINGING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS PRIMARILY EAST OF THE RIO GRANDE...AND
MAINLY OVER HIGHER TERRAIN. THIS WILL BE FOLLOWED BY AN ASSOCIATED
WEAK BACK DOOR COLD FRONT WHICH WILL ONLY CAUSE A WIND SHIFT ALONG
WITH A DEGREE OR TWO OF COOLING MONDAY. AFTER TONIGHT A DRIER
NORTHWEST FLOW ALOFT WILL BE FREE OF PRECIPITATION THROUGH THE
COMING WEEK...WITH TEMPERATURES AVERAGING 3 TO 5 DEGREES ABOVE
NORMAL. WESTERLY WINDS WILL BECOME BREEZY TO WINDY BY WEDNESDAY AND
THURSDAY. NOTE THAT BOTH WEDNESDAY AND THURSDAY AFTERNOON WILL SEE
DRYING WITH MIN RH VALUES TRENDING DOWN TOWARD 15% AND WESTERLY
SURFACE WINDS BY AFTERNOON GREATER THAN 20 MPH WITH GUSTS TO 30 MPH
IN SOME LOCATIONS.MIN RH VALUES WILL RUN AROUND 18% TO 28% LOWLANDS
AND 25% TO 35% HIGHLANDS SUNDAY AND ABOUT 5% TO 10% LOWER IN THE
HIGHLANDS MONDAY. THE HAINES INDEX WILL MOSTLY RANGE IN THE 3
CATEGORY ON SUNDAY AND 2 ON MONDAY FOR MOST AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 61 84 60 86 62 / 10 0 0 0 0
SIERRA BLANCA 53 79 52 82 55 / 10 0 0 0 0
LAS CRUCES 55 83 54 85 57 / 0 0 0 0 0
ALAMOGORDO 55 82 54 84 57 / 10 0 0 0 0
CLOUDCROFT 41 62 43 65 44 / 10 10 0 10 0
TRUTH OR CONSEQUENCES 55 82 54 84 57 / 0 0 0 0 0
SILVER CITY 53 75 54 79 55 / 0 10 0 10 0
DEMING 54 82 53 84 56 / 0 0 0 0 0
LORDSBURG 53 83 53 85 53 / 0 0 0 0 0
WEST EL PASO METRO 62 84 61 86 64 / 10 0 0 0 0
DELL CITY 55 83 54 85 56 / 10 0 0 0 0
FORT HANCOCK 56 85 55 84 57 / 10 0 0 0 0
LOMA LINDA 56 80 56 81 59 / 10 10 0 10 0
FABENS 59 86 58 86 60 / 10 0 0 0 0
SANTA TERESA 59 83 58 85 60 / 0 0 0 0 0
WHITE SANDS HQ 57 82 56 84 59 / 10 10 0 10 0
JORNADA RANGE 52 81 51 83 54 / 0 0 0 0 0
HATCH 54 82 53 84 56 / 0 0 0 0 0
COLUMBUS 55 82 54 84 57 / 0 0 0 0 0
OROGRANDE 58 83 57 85 60 / 10 0 0 0 0
MAYHILL 45 68 47 69 47 / 10 10 0 10 0
MESCALERO 46 71 47 72 48 / 10 10 0 10 0
TIMBERON 47 70 48 71 49 / 10 10 0 10 0
WINSTON 46 74 50 74 52 / 0 10 0 10 0
HILLSBORO 54 81 53 82 57 / 0 10 0 10 0
SPACEPORT 55 80 54 82 57 / 0 0 0 0 0
LAKE ROBERTS 51 79 52 80 54 / 0 10 0 10 0
HURLEY 53 78 54 81 56 / 0 10 0 10 0
CLIFF 42 81 42 83 46 / 0 0 0 0 0
MULE CREEK 42 79 42 80 46 / 0 10 0 10 0
FAYWOOD 52 80 52 81 55 / 0 10 0 10 0
ANIMAS 53 82 51 84 54 / 0 0 0 0 0
HACHITA 52 82 51 84 54 / 0 0 0 0 0
ANTELOPE WELLS 53 84 52 86 55 / 0 0 0 0 0
CLOVERDALE 53 79 53 80 56 / 0 10 0 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
HEFNER/NOVLAN
Hazardous weather outlook, Sep 30, 10:12 AM MST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1112 AM MDT SUN SEP 30 2012
NMZ401>417-TXZ418>424-011730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1112 AM MDT SUN SEP 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SACRAMENTO
MOUNTAINS THIS AFTERNOON AND EL PASO EAST THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY HAZARDOUS WEATHER TO THIS OFFICE.
HEFNER
Drought, Western El Paso County
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Western El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
Severe(D2) drought continued across the zone during the month of October.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417335.